My doctor is warning me that insult injection does damage to pancreas

/static/themes-v3/default/images/default/home/bg-generic.jpg?1516194360

Patients Diabetes (Type 2)

3 replies

33 views

Topic of the discussion


Posted on

I have been a type two diabetic for the last couple of years and have been maintaining control with metformin and glyburide up until a few months ago. I also have two type 1 diabetic sons, so I have been living with diabetes for well over twenty years. I live on a low carb diet (around 100 grams of net carb per day) and am fairly active.

Several months ago my oral medications stopped working well and I was unable to get my BG down below 200 even on a 0 carb diet. I was unable to get in to my doctor for several months (we live in a remote region) so I started injecting H to lower my BG. It worked wonderfully well, so I went off my oral meds and moved to insulin therapy. (mix of H and N at breakfast and dinner). It has been working very well, with my BG routinely staying between 80 and 120 testing about 4 times a day. 

Here is my question...My doctor now wants me to move back to a different oral medication (which I am ok with) but she is saying that insulin injection over time will destroy the pancreas and beta cells! I have never heard that in my decades of following diabetes treatment and can find no evidence of that in any current research. Have any of you folks heard or read anything about this? Is it time to find a new doctor? (She is a GP, not an endocrinologist) Any help or thoughts would be appreciated

Thanks

Bob

Beginning of the discussion - 2/4/20

My doctor is warning me that insult injection does damage to pancreas

Posted on

find a new doctor

My doctor is warning me that insult injection does damage to pancreas

Posted on

[Link removed by Moderator for violating community standards] Be blessed !

My doctor is warning me that insult injection does damage to pancreas

Posted on

@valuator1956 That's a bit concerning that you doctor has said that to you in that way. I am no expert, but from what I've understood over the years, chronic hyperglycemia over a long period wears out the beta cells. If your doctor is prescribing the proper doses and your BG is where is should be then I wouldn't think that it would be something to seriously worry about. Did you talk to her more about it? Have you talked to an endocrinologist?

Most commented discussions